MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF® H50, ASPIRATING, ABLATOR, 50°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF® H50, ASPIRATING, ABLATOR, 50°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF® H50, ASPIRATING, ABLATOR, 50°
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy a small metal piece of the probe head has come loose in the joint.All fragments were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe (b)(6) 2025.It was confirmed that the fragment has not completely detached from the probe.Update avoe (b)(6) 2025.A user report was provided by the authority with the following information regarding the failure: during a hip joint arthroscopy, the approx.4 mm large hf head detached from the stem of the device without any unusual mechanical stress.This occurred intra-articularly.The fragment could be removed without causing any recognizable damage to the patient.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 complaint allegation is confirmed.One unpackaged ar-9835 apollorf h50, aspirating ablator batch number: 2303169 was received for investigation.Visual evaluation of the returned device noted the tip of the device was detached with the electrode and white ceramic component having broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.The dfu for this device, dfu-0242-eo, gives the following precautions and warnings: -do not use excessive force when inserting or removing the rf probe.-do not insert the rf probe into an obstructed passageway.Patient injury and or product damage may occur.-do not use an rf probe as a lever to enlarge the surgical site or gain access to tissue, which may result in a bent or damaged rf probe.-excessive wear of the rf probe tip may result from vigorous use against bony tissue.-probe wear will occur with normal use, depending on a variety of factors, including high ablation settings, length of use, prolonged use in tissues and conductive fluid, and use with minimal suction or fluid management.Occasionally inspect the electrode for wear.Replace the probe if excessive wear is noted.

Brand Name
APOLLO RF® H50, ASPIRATING, ABLATOR, 50°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22727277
Report Number1220246-2025-03273
Device Sequence Number8884565
Product Code GEI
UDI-Device Identifier00888867320253
UDI-Public(01)00888867320253(11)240101(17)281231(10)2303169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF® H50, ASPIRATING, ABLATOR, 50°
Device Catalogue NumberAR-9835
Device Lot Number2303169
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown